391 |
On the application of partial differential equations and fractional partial differential equations to images and their methods of solutionJacobs, Byron 11 August 2014 (has links)
This body of work examines the plausibility of applying partial di erential equations and
time-fractional partial di erential equations to images. The standard di usion equation
is coupled with a nonlinear cubic source term of the Fitzhugh-Nagumo type to obtain a
model with di usive properties and a binarizing e ect due to the source term. We examine
the e ects of applying this model to a class of images known as document images;
images that largely comprise text. The e ects of this model result in a binarization process
that is competitive with the state-of-the-art techniques. Further to this application,
we provide a stability analysis of the method as well as high-performance implementation
on general purpose graphical processing units. The model is extended to include
time derivatives to a fractional order which a ords us another degree of control over this
process and the nature of the fractionality is discussed indicating the change in dynamics
brought about by this generalization. We apply a semi-discrete method derived by
hybridizing the Laplace transform and two discretization methods: nite-di erences and
Chebyshev collocation. These hybrid techniques are coupled with a quasi-linearization
process to allow for the application of the Laplace transform, a linear operator, to a
nonlinear equation of fractional order in the temporal domain. A thorough analysis
of these methods is provided giving rise to conditions for solvability. The merits and
demerits of the methods are discussed indicating the appropriateness of each method.
|
392 |
Smoothness conditions and symmetries of partial differential equationsMamba, Siphamandla 10 May 2016 (has links)
A research report submitted to the Faculty of Science,
University of the Witwatersrand, in ful lment of the
requirements for the degree of Master of Science.
School of Mathematics
Johannesburg
February 15, 2016 / We obtain a solution of the Black-Scholes equation with a non-smooth bound-
ary condition using symmetry methods. The Black-Scholes equation along
with its boundary condition are rst transformed into the one dimensional
heat equation and an initial condition respectively. We then nd an appro-
priate general symmetry generator of the heat equation using symmetries of
the heat equation and the fundamental solution of the heat equation. The
method we use to nd the symmetry generator is such that the boundary
condition is left invariant and yet the symmetry can still be used to solve
the heat equation. We then use the help of Mathematica to nd the solution
to the heat equation. Then the solution is then transformed backwards to
a solution of the Black-Scholes equation using the same change of variables
that were used for the forward transformations. The solution is then nally
checked if it satis es the boundary condition of the Black-Scholes equation.
|
393 |
Parabolic differential equations and some of their geometric applications.January 1984 (has links)
by Chan Chun-hing. / Bibliography: leaves 66-68 / Thesis (M.Ph.)--Chinese University of Hong Kong, 1984
|
394 |
Recent developments for numerical solutions of elliptic equations with random coefficients. / CUHK electronic theses & dissertations collectionJanuary 2013 (has links)
Zhou, Qianwen. / Thesis (M.Phil.)--Chinese University of Hong Kong, 2013. / Includes bibliographical references (leaves 80-87). / Electronic reproduction. Hong Kong : Chinese University of Hong Kong, [2012] System requirements: Adobe Acrobat Reader. Available via World Wide Web. / Abstracts also in Chinese.
|
395 |
Nonlinear Solvers For Plasticity ProblemsKohengadol, Roni A 08 April 2004 (has links)
The partial differential equation governing the problem of elastoplasticity is linear in the elastic region and nonlinear in the plastic region. In the elastic region, we encounter the problem of elasticity which is governed by the Navier Lame equations. We present a solution to the above problem through numerical schemes such as the finite element method. problem. This is hard to achieve from a numerical point of view however. is explained and a new method to solve the problem is proposed. The path us improve Newton's method by a better choice of the initial guess. this method for the penalty parameter as close to zero as we want and thereby we obtain an exact solution to our original PDE. Plots with results are presented.
|
396 |
Two modifications to the software interface package for nonlinear partial differential equationsMorse, Richard Lee January 2010 (has links)
Digitized by Kansas Correctional Industries
|
397 |
A study of the Hill-function solution to problems of propagation in stratified mediaDietrich, James L January 2010 (has links)
Digitized by Kansas Correctional Industries
|
398 |
A higher-order energy expansion to two-dimensional singularly perturbed Neumann problems.January 2004 (has links)
Yeung Wai Kong. / Thesis (M.Phil.)--Chinese University of Hong Kong, 2004. / Includes bibliographical references (leaves 51-55). / Abstracts in English and Chinese. / Chapter 1 --- Introduction --- p.5 / Chapter 2 --- Some Preliminaries --- p.13 / Chapter 3 --- "Approximate Function we,p" --- p.17 / Chapter 4 --- "The Computation Of Je[we,p]" --- p.21 / Chapter 5 --- The Signs of c1 And c3 --- p.30 / Chapter 6 --- The Asymptotic Behavior of ue and Je[ue] --- p.35 / Chapter 7 --- "The Proofs Of Theorem 1.1, Theorem 1.2 And Corol- lary 11" --- p.40 / Appendix --- p.43 / Bibliography --- p.51
|
399 |
Convergence of bounded solutions for nonlinear parabolic equations.January 2013 (has links)
ZelenyaK在一九六八年證明了所有二階擬線性拋物方程的有界全域解都會趨向一個穩態解,而其證明中的一個重要部分就是證明所有這類方程都存在一個數土結構,這是高階方程不定會有的。在這篇論文中,我們會證明Zelenyak 定理,以及找出一個四階、六階方程存在變分結構的充分必要條件。 / Zelenyak proved in 1968 that every bounded global solution of a second order quasilinear parabolic equation converges to a stationary solution. An important part in the proof is that every such equation has a variational structure. For higher order parabolic equations, this is not the case. In this thesis, we prove Zelenyak's theorem and find a necessary and sufficient condition for a fourth or sixth order equation to be variational. / Detailed summary in vernacular field only. / Chan, Hon To Hardy. / "October 2012." / Thesis (M.Phil.)--Chinese University of Hong Kong, 2013. / Includes bibliographical references (leave 66). / Abstracts also in Chinese. / Introduction --- p.1 / Chapter 1 --- Convergence of Global Solutions of Second Order Parabolic Equations --- p.5 / Chapter 1.1 --- Main result --- p.5 / Chapter 1.2 --- Four auxiliary lemmas --- p.6 / Chapter 1.3 --- Proof of main result --- p.15 / Chapter 1.4 --- An extension to fourth order equations --- p.21 / Chapter 1.4.1 --- An example --- p.25 / Chapter 2 --- The Multiplier Problem for the Fourth Order Equa-tion --- p.28 / Chapter 2.1 --- Introduction --- p.28 / Chapter 2.2 --- Main results --- p.31 / Chapter 2.2.1 --- A necessary and sufficient condition for a variational structure --- p.31 / Chapter 2.2.2 --- An algorithm to check the existence of a variational structure --- p.32 / Chapter 2.3 --- Proof of main results --- p.33 / Chapter 2.4 --- Examples --- p.48 / Chapter 3 --- The Multiplier Problem for the Sixth Order Equa-tion --- p.52 / Chapter 3.1 --- Introduction --- p.52 / Chapter 3.2 --- Main results --- p.55 / Chapter 3.2.1 --- A necessary and sufficient condition for a variational structure --- p.55 / Chapter 3.2.2 --- An algorithm to check the existence of a variational structure --- p.56 / Chapter 3.3 --- Proof of main results --- p.59 / Bibliography --- p.66
|
400 |
New results on the formation of singularities for parabolic problems. / CUHK electronic theses & dissertations collectionJanuary 2005 (has links)
First, a regularity property for global solutions of some superlinear parabolic problems is established. We obtain some new a priori estimates on the global classical solutions. Applying this property to the blow-up problem, we obtain a general criterion for the occurrence of blow-up. When applied to the study of global weak solutions, we obtain some regularity results, which answers some open questions in this topic. / In this thesis, we obtain some new results on the formation of singularities for parabolic problems. We are interested in two typical singularities in parabolic evolution problems: blow-up and quenching. / Second, dichotomy properties for some porous medium equations and some semilinear parabolic equations are discussed. Some conditions on universal quenching are also obtained. When the space dimension is one, we establish a new, strong dichotomy property. Bifurcation analysis of some stationary solutions in high dimension is also investigated. / by Zheng Gaofeng. / "June 2005." / Adviser: Chou Kai-Seng. / Source: Dissertation Abstracts International, Volume: 67-01, Section: B, page: 0310. / Thesis (Ph.D.)--Chinese University of Hong Kong, 2005. / Includes bibliographical references (p. 84-89). / Electronic reproduction. Hong Kong : Chinese University of Hong Kong, [2012] System requirements: Adobe Acrobat Reader. Available via World Wide Web. / Electronic reproduction. [Ann Arbor, MI] : ProQuest Information and Learning, [200-] System requirements: Adobe Acrobat Reader. Available via World Wide Web. / Abstract in English and Chinese. / School code: 1307.
|
Page generated in 0.1366 seconds